MAUDE Adverse Event Report: BECKMAN COULTER ACCESS FREE T4; RADIOIMMUNOASSAY, FREE THYROXINE, PRODUCT CODE CEC

BECKMAN COULTER ACCESS FREE T4; RADIOIMMUNOASSAY, FREE THYROXINE, PRODUCT CODE CEC
Catalog Number 33880
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide patient demographics such as age, date of birth, gender, weight, ethnicity, and race.The access free t4 reagent was not returned for evaluation.A beckman coulter field service engineer (fse) was dispatched to the customer's site to evaluate the system.No hardware malfunction was detected.No hardware errors, flags or other assay issues were reported in conjunction with this event.In conclusion: the cause of the low access free t4 result cannot be determined with the available information.
 
Event or Problem Description
The customer reported obtaining a low free thyroxine (access free t4) result for one (1) patient involving one of two unicel dxi 800 access immunoassay systems (serial (b)(4)).The customer could not provide information on which of the two analyzers were in use for this event.The low access free t4 result was released from the laboratory.A physician indicated there was a change made to patient medication, for one patient; however, no further details are available.The customer provided additional questioned low access free t4 results for twenty six (26) patient samples, it is unknown which patient was affected by the change to medication.Quality control (qc), calibration and system check were performing within assay and instrument specifications at the time of the event.No hardware errors, flags or other assay issues were reported in conjunction with this event.The patient sample was serum, collected in a serum separator tube with gel.The customer did not provide additional sample collection and handling information such as centrifugation speed and time.No issues with sample integrity were reported.A beckman coulter field service engineer (fse) fse was dispatched to evaluate instrument performance.

Brand Name
ACCESS FREE T4
Common Device Name
RADIOIMMUNOASSAY, FREE THYROXINE, PRODUCT CODE CEC
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key6820769
Report Number2122870-2017-00041
Device Sequence Number65502
Product Code CEC
UDI-Device Identifier15099590225834
UDI-Public(01)15099590225834(17)190228(11)170225(10)633003
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K982250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number33880
Device Lot Number633003
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date08/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;